Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/26568
Title: Reliable shortest path finding in stochastic networks with spatial correlated link travel times
Authors: Chen, BY
Lam, WHK 
Sumalee, A
Li, ZL
Keywords: Reliable shortest path problem
Spatial correlation
Travel time reliability
Travel time uncertainty
Issue Date: 2012
Publisher: Taylor & Francis
Source: International journal of geographical information science, 2012, v. 26, no. 2, p. 365-386 How to cite?
Journal: International journal of geographical information science 
Abstract: This article proposes an efficient solution algorithm to aid travelers' route choice decisions in road network with travel time uncertainty, in the context of advanced traveler information systems (ATIS). In this article, the travel time of a link is assumed to be spatially correlated only to the neighboring links within a local 'impact area.' Based on this assumption, the spatially dependent reliable shortest path problem (SD-RSPP) is formulated as a multicriteria shortest path-finding problem. The dominant conditions for the SD-RSPP are established in this article. A new multicriteria A* algorithm is proposed to solve the SD-RSPP in an equivalent two-level hierarchical network. A case study using real-world data shows that link travel times are, indeed, only strongly correlated within the local impact areas; and the proposed limited spatial dependence assumption can well approximate path travel time variance when the size of the impact area is sufficiently large. Computational results demonstrate that the size of the impact area would have a significant impact on both accuracy and computational performance of the proposed solution algorithm.
URI: http://hdl.handle.net/10397/26568
ISSN: 1365-8816
EISSN: 1362-3087
DOI: 10.1080/13658816.2011.598133
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

47
Last Week
0
Last month
2
Citations as of Oct 10, 2017

WEB OF SCIENCETM
Citations

44
Last Week
0
Last month
1
Citations as of Oct 17, 2017

Page view(s)

51
Last Week
1
Last month
Checked on Oct 22, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.